Alert archive / Indiana / Beach Hazards Statements in 2014

Beach Hazards Statement 7, NWS Chicago, IL

August 11, 2014Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Aug 11, 2014, 8:26 AM CDT for Lake County, Porter County, Indiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2014, 8:26 AM CDT (13:26 UTC)
Expired
Aug 11, 2014, 2:53 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WHUS43 KLOT 111326
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
826 AM CDT MON AUG 11 2014

ILZ014-INZ001-002-112100-
/O.NEW.KLOT.BH.S.0007.140811T1326Z-140811T2100Z/
COOK-LAKE IN-PORTER-
826 AM CDT MON AUG 11 2014

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 TO 7 FEET OCCASIONALLY TO 9 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A
STRONG SWIMMER QUICKLY. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. 

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RODRIGUEZ

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
1 follow-up statement
822 
WHUS43 KLOT 111953
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
253 PM CDT MON AUG 11 2014

ILZ014-INZ001-002-112100-
/O.CAN.KLOT.BH.S.0007.000000T0000Z-140811T2100Z/
COOK-LAKE IN-PORTER-
253 PM CDT MON AUG 11 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT.

$$

RODRIGUEZ

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 11, 7:01 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 11, 7:01 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
701 AM CDT MON AUG 11 2014

.DISCUSSION...
255 AM CDT

TODAY THROUGH TONIGHT...
IR IMAGERY INDICATES CONSIDERABLE CLOUDINESS ACROSS THE REGION EARLY
THIS MORNING. ANALYSIS INDICATES A MID-LVL WAVE SLIDING EAST
OVERHEAD THIS MORNING. THE COMBINATION OF THE UPPER LEVEL SYSTEM AND
CONSIDERABLE LLVL MOISTURE HAS ALLOWED AN AREA OF SHOWERS W/ISO
THUNDER THIS MORNING. THIS GENERALLY HAS BEEN FOCUSED ACROSS FAR
NORTHEAST IL. WITH THE PWAT VALUES HOVERING NEAR 1.7"...ANY SHOWER
ACTIVITY COULD EASILY PRODUCE BRIEF HEAVY DOWNPOURS. SOME OF THE
INSTANTANEOUS RATES HAVE HOVERED AROUND 4"/HR...FORTUNATELY THIS IS
ONLY LASTING FOR 10-15 MINS.

SPOTTY SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU THIS MORNING AS
THE SHORTWAVE/TROUGH AXIS CONTINUES TO PIVOT EAST OVERHEAD. LLVL
MOISTURE CONVERGENCE WILL PERSIST...AND WITH THE HIGH DEW PTS/PWAT
VALUES...ANY SHOWERS COULD EASILY PRODUCE BRIEF HEAVY DOWNPOURS.
INSTABILITY WILL BE ELEVATED...SO HAVE HELD ONTO MENTION OF
THUNDERSTORMS. 850MB LOW WILL SLIGHTLY STRENGTHEN OVER THE OHIO
VALLEY AS IT ROTATES NORTHEAST ACROSS NORTHWEST OHIO THIS AFTN.

SFC WINDS WILL BE LIGHT TO VARIABLE TO START THE DAY...THEN BEGIN TO
SOLIDIFY FROM THE NORTHWEST. GIVEN THE CONSIDERABLE SOLAR
SHIELDING...EXPECT TEMPS TO STRUGGLE TO WARM TODAY. SO HAVE NUDGED
TEMPS DOWN A COUPLE OF DEGREES...INTO THE UPR 70S FOR THE NORTHEAST
CWFA AND ARND 80 IN OUR WESTERN FORECAST AREAS.

FOR THIS EVENING THE STRONGER TROUGH AXIS WILL BE APPROACHING THE
GREAT LAKES FROM THE NORTHWEST. LLVL MOISTURE WILL REMAIN ABUNDANT
OVER MUCH OF THE FORECAST AREA...SLOWLY PIVOTING TO THE EAST
OVERNIGHT INTO TUE MORNING. HAVE NUDGED POPS UP TOWARDS
LIKELY...MAINLY FOCUSED FOR THE NORTH/NORTHEAST CWFA. TEMPS ALOFT
WILL BE STEADILY COOLING...BUT EXPECT OVERNIGHT LOWS TO ONLY DROP
INTO THE LOW 60S TO MID 60S NEAR DOWNTOWN CHICAGO.

TUESDAY...
500MB VORT MAX WILL BE SLIDING SOUTHEAST ACROSS SOUTHEAST WISC
TOWARDS NORTHERN IN BY MIDDAY TUE. THIS IS SLIGHTLY FURTHER SOUTH
THEN PRIOR CYCLES...AND LOCAL ARW8KM SOLUTION INDICATES A FEW WEAKER
LOBES OF VORTICITY WILL ROTATE AROUND THE WESTERN PERIPHERY WITH
REINFORCING SLUGS OF PRECIP THRU MIDDAY TUE BEFORE DEPARTING TO THE
EAST AS ANTI-CYCLONIC FLOW STEADILY ERODES LLVL MOISTURE TUE EVE.

THERMAL TROUGH AT 850MB WILL SLOWLY SLIDE SOUTH ACROSS THE
REGION...GENERALLY BETWEEN 8-10 DEG C FOR MUCH OF THE FORECAST AREA.
THE STEADY NORTHERLY FLOW WILL LIKELY HOLD TEMPS IN THE LOW 70S FOR
MUCH OF THE CWFA. THE EXCEPTION COULD BE THE FAR WEST/SOUTHWEST
WHERE TEMPS COULD PUSH TO THE MID 70S. SFC RIDGING WILL WEAKEN THE
GRADIENT TUE NGT...WITH SKIES TRYING TO THIN. THIS WILL ALLOW TEMPS
TO RADIATE INTO THE LOW 50S...POSSIBLY UPR 40S IN THE MORE
TRADITIONAL COOL SPOTS TUE NGT. MEANWHILE AREAS ADJACENT TO LAKE
MICHIGAN WILL SEE TEMPS HOLD IN THE UPR 50S/LOW 60S.

WEDNESDAY THROUGH FRIDAY...
SFC RIDGE WILL BE IN CONTROL FOR MID-WEEK THRU FRI...LIKELY KEEPING
DRY AND PLEASANT CONDITIONS ACROSS THE REGION. LOCAL ARW8KM DOES
PAINT A WEAK LOBE OF VORTICITY TRYING TO SLIDE SOUTHEAST ACROSS THE
GREAT LAKES WED...HOWEVER FEEL MAINTAINING DRY CONDS IS THE MOST
PROBABLE OUTCOME FOR WED THRU FRI.

500MB VORT WILL BECOME QUASI-STATIONARY OVER SOUTHEAST ONTARIO WITH
HIGH AMPLITUDE RIDGING OVER THE CANADIAN ROCKIES KEEPING THE WESTERN
GREAT LAKES IN A NORTHWEST FLOW PATTERN.

TEMPS WILL GENERALLY BE IN THE UPR 70S...WITH A FEW SITES HITTING 80
OR ARND 80 BY THUR/FRI.

SATURDAY THROUGH SUNDAY...
ENSEMBLES HAVE CONTINUED MINIMAL SPREAD THRU SAT...HOWEVER BEYOND
THIS POINT THE SPREAD DRAMATICALLY INCREASES. ONE OF THE PROBLEMS
SOLUTIONS ARE STRUGGLING WITH IS TRYING TO WEAKEN THE DOWNSTREAM
BLOCK OF THE NORTH ATLANTIC...WHICH WILL HAVE AN IMPACT ON THE
TROUGH OVER SOUTHERN ONTARIO AND THE NORTHWEST FLOW FOR THE GREAT
LAKES. THERE IS SOME AGREEMENT THAT THE FLOW OVER THE GREAT
LAKES/UPPER MIDWEST WILL BEGIN TO FLATTEN AND TRANSITION TOWARDS A
SEMI-ZONAL PATTERN FOR THE WEEKEND...WHICH WILL BRING A SOMEWHAT
ACTIVE SETUP TO THE AREA. SO HAVE CHC POPS RETURNING LATE FRI THRU
SUN. TEMPS WILL BE SLOWLY RETURNING TO SEASONAL CONDITIONS OR IN THE
LOW 80S.

CONFIDENCE...MEDIUM.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* BRIEF PERIOD OF NE WIND TO NEAR 10 KT EARLY THIS MORNING

* IFR CIGS AND MVFR VSBY THIS MORNING

* SHRA/TSRA CHANCES THIS AFTERNOON AND EVENING ALONG A LAKE BREEZE
  AND THEN AN INITIAL COLD FRONT/WIND SHIFT BOUNDARY

* SECONDARY CHANCES FOR SHRA/TSRA WITH A COLD FRONT LATE TONIGHT

* MVFR/IFR CIGS BEHIND THE COLD FRONT EARLY TUESDAY

KMD

//DISCUSSION...UPDATED 12Z...

AN UPPER LEVEL DISTURBANCE IS PASSING THROUGH THE AREA THIS
MORNING AND IS DRIVING THE MAIN AREA OF -RA/TS INTO FAR NE IL AND
INTO NW IN. NOT EXPECTING ANY FURTHER TS THIS MORNING AT THE
CHICAGO TERMINALS OTHER THAN EAST OF A LINE FROM LANSING TO
KANKAKEE. LIGHTER WINDS AND MOIST LOW LEVELS WILL MEAN A PERIOD OF
MVFR/IFR VSBYS AND OR CIGS. AN UPPER LEVEL TROUGH WILL APPROACH
FROM THE NW LATER THIS AFTERNOON. ADDITIONALLY...A LAKE BREEZE IS
EXPECTED TO FORM. BOTH OF THESE BRING THE THE POTENTIAL FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...AND THEN AGAIN WITH THE COLD FRONTAL PASSAGE LATE
TONIGHT. EXPECT A PERIOD OF MVFR/IFR CONDITIONS BEHIND THE FRONT
AND GUSTY NW WINDS.

KMD

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* HIGH THAT NE WINDS BOTH THIS MORNING AND AGAIN THIS AFTERNOON
  WITH THE LAKE BREEZE REMAIN UNDER 10 KT WITH THE POSSIBLE
  EXCEPTION OF AN HOUR OR TWO THIS MORNING

* LOW TO MEDIUM FOR A BRIEF PERIOD OF IFR CIGS AND MEDIUM TO HIGH
  FOR A PERIOD OF MVFR VSBYS THIS MORNING

* MEDIUM IN SHRA CHANCES THIS AFTERNOON/EVENING...LOW IN ANY TSRA
  WITH THE LAKE BREEZE WHERE BETTER CHANCES EXIST NORTH OF ORD

* MEDIUM TO HIGH ON SHRA CHANCES AND MEDIUM ON TIMING OF THE COLD FRONT

* MEDIUM ON AT LEAST MVFR CIGS BEHIND THE FRONT LATE
  TONIGHT...POSSIBLY LOWER

KMD

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...VFR. BREEZY NORTH TO NORTHWEST WINDS.

WEDNESDAY...VFR. NORTHWEST WINDS WITH POSSIBLE SHIFT TO NORTHEAST
WITH LAKE BREEZE.

THURSDAY...VFR. NORTH TO NORTHEAST WINDS.

FRIDAY...VFR. LIGHT SOUTH WINDS TURN NORTHEAST WITH LAKE BREEZE IN
THE AFTERNOON.

SATURDAY AND SUNDAY...VFR. CHANCE TSRA. SOUTH TO SOUTHEAST WINDS.

KMD

&&

.MARINE...
314 AM CDT

AFTER FAIRLY QUIET CONDITIONS ON THE LAKE THROUGH EARLY
AFTERNOON...A MODEST COLD FRONT WILL MOVE OVER THE LAKE LATE TODAY
BRINGING A PERIOD OF NEAR GALE FORCE WINDS INTO TUESDAY.

LOW PRESSURE OVER THE OHIO VALLEY WILL DEEPEN AND PUSH NORTHEAST
TOWARD LAKE HURON BY DAYBREAK TUESDAY WHILE HIGH PRESSURE BUILDS
SOUTH INTO THE UPPER MIDWEST AND PLAINS STATES. AS THIS OCCURS A
COLD FRONT PASSES OVER THE LAKE BRINGING A PERIOD OF GUSTY
NORTHWEST TO NORTH WINDS. IT APPEARS THAT THE STRONGEST GRADIENT
WILL BE ON THE NORTH HALF OF THE LAKE WHERE THERE IS A BETTER
CHANCE FOR NEAR GALE FORCE....THOUGH SOLID WINDS TO 30 KT CAN BE
EXPECTED. WITH THE EXTENDED PERIOD OF NNW WINDS...WAVES WILL BUILD
ESPECIALLY ACROSS THE SOUTHERN HALF OF THE LAKE. SMALL CRAFT
ADVISORY CONDITIONS LOOK FAIRLY LIKELY FOR THE NEARSHORE WATERS...ESPECIALLY
DUE TO THE BUILDING WAVES...WITH AT LEAST A PERIOD OF 20-25 KT
POSSIBLE.

HIGH PRESSURE WILL BEGIN TO NOSE INTO THE GREAT LAKES REGION ON
WEDNESDAY AND BRING THE RETURN TO LAKE BREEZE INFLUENCE FOR THE
LATTER HALF OF THE WEEK.

KMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 11, 4:28 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 AM CDT MON AUG 11 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
120930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
428 AM CDT MON AUG 11 2014 /528 AM EDT MON AUG 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  CHANCE OF THUNDERSTORMS...WHICH MAY PRODUCE:

   OCCASIONAL CLOUD TO GROUND LIGHTNING.
   HEAVY DOWNPOURS.

  AREAS AFFECTED AND TIMING:

  ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING FOR MAINLY
  NORTHEAST ILLINOIS. ADDITIONAL THUNDERSTORMS WILL DEVELOP
  BY MIDDAY THROUGH THIS EVENING FOR THE ENTIRE OUTLOOK AREA.

  DISCUSSION:

  A WARM AND MOIST ATMOSPHERE HAS LIFTED NORTH ACROSS NORTHERN
  ILLINOIS AND NORTHWEST INDIANA. WITH A WEAK UPPER LEVEL SYSTEM
  SLIDING EAST ACROSS THE REGION EARLY THIS MORNING SCATTERED
  SHOWERS AND THUNDERSTORMS HAVE DEVELOPED...MAINLY ACROSS FAR
  NORTHEAST ILLINOIS. THESE THUNDERSTORMS ARE ALL GENERALLY
  MOVING TO THE NORTH TO SLIGHTLY NORTHEAST SLOWLY. GIVEN THE
  VERY MOIST CONDITIONS THIS MORNING...ANY THUNDERSTORMS COULD
  EASILY PRODUCE HEAVY DOWNPOURS. THIS COULD LEAD TO PONDING OR
  SOME LOCALIZED FLOODING IN FLOOD PRONE AREAS...ESPECIALLY
  IF THUNDERSTORMS CONTINUE TO REDEVELOP OVER THE SAME AREAS.

  ANOTHER UPPER LEVEL SYSTEM WILL APPROACH THE REGION LATER
  TONIGHT...WITH CONTINUED SCATTERED THUNDERSTORMS THROUGH
  THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATER FRIDAY INTO
SUNDAY.

DANGEROUS SWIMMING CONDITIONS ARE LIKELY TUESDAY INTO EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-120930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
428 AM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS EARLY THIS MORNING...THEN SCATTERED
THUNDERSTORMS REDEVELOP LATER THIS MORNING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM LATE FRIDAY
INTO SUNDAY.

STRONG WINDS AND HIGH WAVES MAY CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT TUESDAY INTO EARLY WEDNESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-120930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
428 AM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS EARLY THIS MORNING...THEN SCATTERED
THUNDERSTORMS REDEVELOP LATER THIS MORNING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THEN ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO SUNDAY.

&&

BEACHLER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Aug 11, 7:20 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 AM CDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       JOLIET                  41.53N 88.12W
08/11/2014  M2.23 INCH       WILL               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ROMEOVILLE              41.65N 88.09W
08/11/2014  M1.71 INCH       WILL               IL   OFFICIAL NWS OBS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       SUGAR GROVE             41.77N 88.46W
08/11/2014  M1.41 INCH       KANE               IL   ASOS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       MIDWAY AIRPORT          41.78N 87.75W
08/11/2014  M1.16 INCH       COOK               IL   ASOS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       OHARE AIRPORT           41.98N 87.90W
08/11/2014  M0.84 INCH       COOK               IL   ASOS

            24 HOUR TOTAL

&&

ACS
Local storm report, Aug 11, 7:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
739 AM CDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       1 N ALGONQUIN           42.18N 88.30W
08/11/2014  M1.98 INCH       MCHENRY            IL   COCORAHS

            24 HOUR TOTAL

0600 AM     HEAVY RAIN       2 W ELGIN               42.04N 88.33W
08/11/2014  M2.18 INCH       KANE               IL   COCORAHS

            24 HOUR TOTAL

0600 AM     HEAVY RAIN       3 WSW GENEVA            41.87N 88.37W
08/11/2014  M2.18 INCH       KANE               IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 SSE MORRIS            41.34N 88.41W
08/11/2014  M2.16 INCH       GRUNDY             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 W LAKE BLUFF          42.28N 87.87W
08/11/2014  M2.08 INCH       LAKE               IL   COCORAHS

            24 HOUR TOTAL

&&

ACS
Local storm report, Aug 11, 8:21 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 AM CDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       CARY                    42.21N 88.25W
08/11/2014  M2.02 INCH       MCHENRY            IL   TRAINED SPOTTER

            RAIN IN PAST 12 HOURS

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:13 AM CDTSmall Craft AdvisoryLOT7 hr
Aug 11, 3:37 PM CDTGale WatchLOT6 hr
Aug 11, 3:37 PM CDTSmall Craft AdvisoryLOT42 hr
Aug 11, 3:46 PM CDTBeach Hazards StatementLOTLake42 hr
Aug 11, 6:29 PM CDTSpecial Weather StatementLOTKendall31 min

Nearby

Beach Hazards Statements in Indiana, 2014Beach Hazards Statements in Illinois, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.